| Model Number |
N/A |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
02/25/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported that when inserting a powerglide and inserted the guidewire, she went to advance the catheter and met resistance.She felt a snag on insertion but i am not clear at which point.She knew better than to readjust the unit so she pulled the entire device out of the patient.When it all came out, the guidewire was going through the catheter.Additional information received 3/4/2026: the patient did not need to go to surgery.However, when tip of the guidewire was visualized, it looked frayed.It was in one piece then but what is being returned is in two pieces.
Event or Problem Description
Additional information received on 17-mar-2026: i was incorrect.The tip did not break off.They were able to verify that it was fully retracted.The patient did not need surgery; the device was removed all in one piece with the guidewire sticking out of the needle.The needle had sheared through the catheter for unknown reasons as the guidewire was only deployed once and the catheter was unable to be threaded.An x-ray was obtained as we weren't sure if there was any of the guidewire missing or not, it appeared to be an outer shell that was missing.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a frayed guidewire was confirmed.The product returned for evaluation was one 22g powerglide pro device.The investigation findings were consistent with damage caused by retraction of the guidewire against the bevel of the needle.The returned product sample was evaluated and the guidewire was confirmed to be broken.Microscopic examination of the fracture sites revealed the following: narrowing of the wire cross-section near the fracture site, which is a characteristic feature of a strong pull on the wire.Damage to the inside edge of the introducer needle which can occur if the guidewire is forcefully retracted against the needle, damaging the shape of the sharpened bevel.The weld tip of the wire was missing and could not be accounted for during the evaluation.Biological material was also seen on the wire which may have contributed to the observed guidewire fracture as retraction of the wire together with the biological material could have caused the pieces to become stuck.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.